CaltechAUTHORS
  A Caltech Library Service

Dynamically Stable 3D Quadrupedal Walking with Multi-Domain Hybrid System Models and Virtual Constraint Controllers

Akbari Hamed, Kaveh and Ames, Aaron D. (2018) Dynamically Stable 3D Quadrupedal Walking with Multi-Domain Hybrid System Models and Virtual Constraint Controllers. . (Unpublished) http://resolver.caltech.edu/CaltechAUTHORS:20190201-135601629

[img] PDF - Submitted Version
See Usage Policy.

1368Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20190201-135601629

Abstract

Hybrid systems theory has become a powerful approach for designing feedback controllers that achieve dynamically stable bipedal locomotion, both formally and in practice. This paper presents an analytical framework 1) to address multi-domain hybrid models of quadruped robots with high degrees of freedom, and 2) to systematically design nonlinear controllers that asymptotically stabilize periodic orbits of these sophisticated models. A family of parameterized virtual constraint controllers is proposed for continuous-time domains of quadruped locomotion to regulate holonomic and nonholonomic outputs. The properties of the Poincare return map for the full-order and closed-loop hybrid system are studied to investigate the asymptotic stabilization problem of dynamic gaits. An iterative optimization algorithm involving linear and bilinear matrix inequalities is then employed to choose stabilizing virtual constraint parameters. The paper numerically evaluates the analytical results on a simulation model of an advanced 3D quadruped robot, called GR Vision 60, with 36 state variables and 12 control inputs. An optimal amble gait of the robot is designed utilizing the FROST toolkit. The power of the analytical framework is finally illustrated through designing a set of stabilizing virtual constraint controllers with 180 controller parameters.


Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription
http://arxiv.org/abs/1810.06697arXivDiscussion Paper
ORCID:
AuthorORCID
Ames, Aaron D.0000-0003-0848-3177
Additional Information:The work of K. Akbari Hamed is supported by the National Science Foundation (NSF) under Grant Number 1637704. The work of A. D. Ames is supported by the NSF under Grant Numbers 1544332, 1724457, and 1724464 as well as Disney Research LA. The content is solely the responsibility of the authors and does not necessarily represent the official views of the NSF.
Funders:
Funding AgencyGrant Number
NSFCMMI-1637704
NSFCNS-1544332
NSFCNS-1724457
NSFIIS-1724464
Disney Research LAUNSPECIFIED
Record Number:CaltechAUTHORS:20190201-135601629
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20190201-135601629
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:92572
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:01 Feb 2019 23:40
Last Modified:01 Feb 2019 23:40

Repository Staff Only: item control page